MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2 MM X 3 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2 MM X 3 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035442030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 05/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the 2nd of 3 (coils) reports filed associated with this event.Subject devices remain implanted.
 
Event or Problem Description
The patient underwent successful stent-assisted coil embolization of an aneurysm located in the basilar artery apex.The patient was neurologically assessed as having post-procedure a mrs of 1 and nihss 0.It was reported that 5-day post-procedure the patient noticed a bright "jelly" type light in both eyes.The adverse even was resolved without residual effects.Ten days post-procedure, the patient reported a similar episode of visual disturbance in the left eye described as a bright light at the bottom of her visual field that lasted for 5 minutes.Mri was undertaken and mri impression were negative (no intracranial arterial stenosis or infarction identified).According to the physician, the visual disturbance was probably related to the procedure, stent, and unknown if related to the implanted coils (subject devices).The patient was neurologically assessed as having a mrs of 0 at 2-months, a nihss and mrs of 0 at 6 and 12 months follow-up post the index procedure.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.However,neurological/intracranial sequelae (visual disturbances) is a known risk associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description
The patient underwent successful stent-assisted coil embolization of an aneurysm located in the basilar artery apex.The patient was neurologically assessed as having post-procedure a mrs of 1 and nihss 0.It was reported that 5-day post-procedure the patient noticed a bright "jelly" type light in both eyes.The adverse even was resolved without residual effects.10 days post-procedure, the patient reported a similar episode of visual disturbance in the left eye described as a bright light at the bottom of her visual field that lasted for 5 minutes.Mri was undertaken and mri impression were negative (no intracranial arterial stenosis or infarction identified).According to the physician, the visual disturbance was probably related to the procedure, stent, and unknown if related to the implanted coils (subject devices).The patient was neurologically assessed as having a mrs of 0 at 2-months, a nihss and mrs of 0 at 6 and 12 months follow-up post the index procedure.

Brand Name
TARGET 360 NANO 2 MM X 3 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6850742
Report Number3008881809-2017-00295
Device Sequence Number65238
Product Code HCG
UDI-Device Identifier07613252600312
UDI-Public(01)07613252600312(17)190228(10)18897814
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberM0035442030
Device Catalogue NumberM0035442030
Device Lot Number18897814
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR